Tornadoes · United States · Mississippi · 2017
EF2 tornado, Vaiden to Lodi, Mississippi, April 30, 2017
From Vaiden to Lodi, this EF2 tornado ran 15.5 miles across Carroll and Montgomery counties on April 30, 2017, touching down at 9:58 AM CDT and reaching 1,936 yards wide. It killed nobody, and did $2.1 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 30, 2017
- Touchdown
- 9:58 AM CDT (14:58 UTC)
- Lifted
- 10:13 AM CDT (15:13 UTC)
- On the ground
- 15 minutes
- Path length
- 15.5 miles (24.9 km)
- Path width
- 1,936 yards (1770 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- $1,000,000
- Counties
- Carroll and Montgomery counties
- Touchdown point
- 33.303, -89.753
- Lift-off point
- 33.483, -89.606
- Record number
- 1704300858-01
The damage survey
235 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.
- trees up rooted and a few shingles off home
- multiple trees damaged, tin off roof of home
- many trees damaged, tree across rail road
- many trees , shingle dmg to home
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the early morning hours of April 30th, a squall line of severe thunderstorms developed across central Louisiana and pushed eastward across the ArkLaMiss. The line intensified as it approached the Mississippi River and caused wind damage and tornadoes. As the convective system evolved into Mississippi, numerous tornadoes developed along the advancing line, with the most prolific damage occurring along the track of a large meso-scale convective vortex (MCV). This feature tracked roughly from Claiborne County through western Hinds/Madison, eastern Yazoo, eastern Holmes, southeastern Carroll, Montgomery, and northwestern Webster counties. This corridor is where the most significant damage occurred, as well as one fatality. Flash flooding, hail, and other wind damage occurred as these storms moved through.
This tornado started on the south side of Vaiden and tracked northeast, dissipating just to the northwest of Kilmichael. Initially, trees were snapped and uprooted along county road 28 and county road 27. The tornado then crossed Highway 51 where numerous trees were snapped or uprooted and power lines were downed. A few homes sustained minor roof damage and one had a large tree down on it. The railroad was blocked by several trees as well. The tornado then crossed Highway 35 where more trees were damaged. It then moved into a wooded area and mostly tracked south of Highway 430. A few damage locations were accessible along CR 9 where more trees were downed, but the road was blocked and the core of the tornado path was inaccessible. The Northwest edge of the tornado began to impact portions of Highway 430 a few miles before the junction with Highway 407. Here numerous trees were damaged. The tornado appeared to peak in intensity and reach its widest point near the Carroll and Montgomery County line and along Highway 407. Here, significant tree damage was noted as the tornado moved across an open field and slammed into a wooded area. Significant tree damage was noted across the field south of the highway and where it crossed Highway 407. Widespread tree damage continued across Herring Loop, Lower Bethlehem Road, and Herring School Road. Some homes were damaged by trees. Along Herring School Road, a couple sheds were destroyed along with several homes sustaining minor roof damage. A large metal I-beam shed was destroyed and thrown nearly 100 yards. As the tornado neared Kindred Road, a turn to the left was noted and it began to track more northerly. Damage to trees continued as it crossed Lewis Creek Road along with a few sheds damaged and shingles off roofs. As it crossed Highway 82 west of Kilmichael, more trees were downed along with a dozen or so power poles. Three homes had roof damage and several sheds had tin off the roof. The tornado continued just a bit farther north and dissipated just past the intersection of Mayfield and Robinson-Thompson Road. The total path length of the tornado was 15.75 miles. The maximum width of the tornado was 1.1 miles, which occurred in Montgomery County, as well as the highest wind speed of the tornado at 115 mph. The maximum estimated wind speed of the tornado in Carroll County was 100 mph.
This tornado started on the south side of Vaiden and tracked northeast, dissipating just to the northwest of Kilmichael. Initially, trees were snapped and uprooted along county road 28 and county road 27. The tornado then crossed Highway 51 where numerous trees were snapped or uprooted and power lines were downed. A few homes sustained minor roof damage and one had a large tree down on it. The railroad was blocked by several trees as well. The tornado then crossed Highway 35 where more trees were damaged. It then moved into a wooded area and mostly tracked south of Highway 430. A few damage locations were accessible along CR 9 where more trees were downed, but the road was blocked and the core of the tornado path was inaccessible. The Northwest edge of the tornado began to impact portions of Highway 430 a few miles before the junction with Highway 407. Here numerous trees were damaged. The tornado appeared to peak in intensity and reach its widest point near the Carroll and Montgomery County line and along Highway 407. Here, significant tree damage was noted as the tornado moved across an open field and slammed into a wooded area. Significant tree damage was noted across the field south of the highway and where it crossed Highway 407. Widespread tree damage continued across Herring Loop, Lower Bethlehem Road, and Herring School Road. Some homes were damaged by trees. Along Herring School Road, a couple sheds were destroyed along with several homes sustaining minor roof damage. A large metal I-beam shed was destroyed and thrown nearly 100 yards. As the tornado neared Kindred Road, a turn to the left was noted and it began to track more northerly. Damage to trees continued as it crossed Lewis CreekRoad along with a few sheds damaged and shingles off roofs. As it crossed Highway 82 west of Kilmichael, more trees were downed along with a dozen or so power poles. Three homes had roof damage and several sheds had tin off the roof. The tornado continued just a bit farther north and dissipated just past the intersection of Mayfield and Robinson-Thompson Road. The total path length of the tornado was 15.75miles. The maximum width of the tornado was 1.1 miles, which occurred in Montgomery County, as well as the highest wind speed of the tornado at 115 mph.
This tornado started southwest of Kilmichael just south of Vaiden-Kilmichael Road and tracked north-northeast. As it crossed Vaiden-Kilmichael Road, many trees were damaged and two sheds were destroyed, minor damage was noted to roofs on a couple homes. The tornado then entered and tracked through the town of Kilmichael uprooting/snapping thousands of trees. The tree damage was extensive through town. Dozens of homes sustained minor roof damage with a dozen or so more heavily damaged by fallen trees. A tall communications tower was broken in half and dozens of power poles and power lines were downed. The tornado continued north-northeast across Highway 82 and then along Minerva Road where many more trees were damaged. The tornado then crossed Mayfield Road where more heavy tree damage occurred and several power poles and powerlines were downed. The last accessible area was at the end of Mayfield Road on some private land, here more heavy tree damage was noted. The maximum estimated wind speed for this tornado was 110 mph.
The tornado began south of Robinson-Thompson Road. As it tracked northeast, it snapped and uprooted many softwood and hardwood trees along its path. It dissipated along Oak Ridge Road. The maximum estimated wind speed with this tornado was 100 mph.
The tornado began along Salem Road and tracked to the northeast. As it did, it snapped or uprooted numerous trees along its path. It crossed into Webster County along Lodi Road and continued to cause mostly tree damage. It dissipated near the intersection of Alva Road and Dan Moore Road. The total path length of the tornado was 6.75 miles. The maximum path width was 650 yards, which occurred in Webster County. The maximum estimated wind speed was 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Apr 30, 6:52 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 6:52 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
652 AM CDT Sun Apr 30 2017
...SEVERE WEATHER AND FLOODING TODAY AND POTENTIALLY AGAIN MID
WEEK...
.UPDATE...
Updated for 12Z aviation discussion.
&&
.AVIATION...
12Z TAF discussion:
Gusty southerly winds will continue to affect the TAF sites today
in advance of a line of thunderstorms pushing east across the
region. Periods of lower ceiling and reduced visibility, as well
as gusty and erratic winds may accompany the thunderstorms. Very
heavy rainfall and frequent lightning have been observed with this
line of storms already this morning. A chance for showers and
possibly a few thunderstorms will linger into the afternoon until
the cold front ushers in drier air from west to east. Amendments
may be necessary to refine the timing for thunderstorms. /NF/
&&
.DISCUSSION...
Today through Tonight,
Today's focus remains on the potential for severe weather and heavy
rainfall, as a deep low pressure system sweeps through the central
CONUS. The deepening low has increased southerly flow over the
Southern Mississippi Valley at all heights, causing a surge of
anomalous moisture into our region. Blended total precipitable water
imagery shows a broad swath of 1.5 to 2 inch PWAT values extending
from south central Louisiana through southern Missouri. A line of
thunderstorms - focused mainly along an advancing cold front - will
continue marching eastward throughout the day today. The heaviest
and most intense rainfall looks to be associated with and MCS
centered in central Louisiana and another moving through northern
Mississippi and western Tennessee. Bowing segments along the line of
storms will have to be monitored for wind and brief tornado
potential. Rainfall amounts of 2 to 3 inches will be common across
the area today, with isolated higher amounts. Flash flooding and
areas of river flooding will be possible with this heavy rain.
/NF/
Monday through Saturday night,
A lull in the active weather pattern is expected early this week
before the next potential heavy rain/severe weather event
threatens the ArkLaMiss as we go into Wednesday/Thursday. That
system should be followed by much cooler conditions to finish up
the week.
For the Monday through Tuesday night period, weak surface high
pressure will move east across the forecast area bringing dry
conditions with seasonably warm days and cool nights.
The next shortwave trough will then dig southward in association
with a fairly impressive tropospheric undulation (2.0 PVU
intrusion to near H600) that would result in rapid cyclogenesis
over the southeast CONUS. Global models have been quite erratic in
how much digging and cyclogenesis will take place, but they have
also been pretty consistent with the general large scale response
including impressive warm advection followed by strong height
falls. So expect the combination of forcing/moisture/instability
will be supportive of multiple convective rounds that could result
in very heavy rainfall in addition to severe weather.
Of course, depending on what transpires today, antecedent
conditions could be an issue with much of the area under a threat
for more significant flooding. We will be focusing more on this
event immediately following today's system. Beyond Thursday, if
the more wrapped up solutions verify, would expect cyclonic flow
to maintain some what unsettled and much cooler conditions with
continued light rain chances as we go into Friday. If the more
progressive solutions verify, then drier/clearer and cooler
conditions would be the general rule going into next weekend. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 52 77 53 / 100 38 0 0
Meridian 80 54 78 52 / 94 100 0 0
Vicksburg 74 51 78 54 / 100 11 0 0
Hattiesburg 79 53 80 52 / 94 92 0 0
Natchez 73 51 78 54 / 100 10 0 0
Greenville 72 51 75 55 / 100 10 0 0
Greenwood 75 52 74 54 / 100 25 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch from 10 AM CDT this morning through this
evening for MSZ030-031-033-038-039-044>046-050>052-056>058-
064>066-072>074.
Flash Flood Watch through this evening for MSZ018-019-025>029-
032-034>037-040>043-047>049-053>055-059>063.
LA...Flash Flood Watch through this evening for LAZ007>009-015-016-
023>026.
AR...Flash Flood Watch through this evening for ARZ074-075.
&&
NF/ECHazardous weather outlook, Apr 30, 6:57 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 657 AM CDT Sun Apr 30 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011200- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 657 AM CDT Sun Apr 30 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today FLOODING THREAT...Elevated TIMING...Today A squall line will push across the outlook area today. It will bring with it the threat for severe weather and flash flooding. Look for storms to move east of the area early this evening. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 30, 9:47 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND DMG 6 WNW YAZOO CITY 32.88N 90.52W
04/30/2017 YAZOO MS LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE COUNTY.
&&
TWLocal storm report, Apr 30, 9:48 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 36 SSW VIDALIA 31.07N 91.58W
04/30/2017 M2.46 INCH CONCORDIA LA OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 8 AM AT KLML1 RIVER
GAUGE.
&&
NFLocal storm report, Apr 30, 9:50 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 9 S NATCHEZ 31.42N 91.40W
04/30/2017 M3.35 INCH ADAMS MS COCORAHS
24 HOUR RAINFALL AT COCORAHS STATION
MS-AD-1, NATCHEZ 8.8 S.
&&
NFLocal storm report, Apr 30, 9:51 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM HEAVY RAIN 4 S BUDE 31.41N 90.85W
04/30/2017 M2.39 INCH FRANKLIN MS OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 9 AM AT BDEM6 RIVER
GAUGE.
&&
NFLocal storm report, Apr 30, 9:54 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
954 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 9 N VICKSBURG 32.45N 90.89W
04/30/2017 M2.24 INCH ISSAQUENA MS OFFICIAL NWS OBS
24 HOUR RAINFALL AS OF 9 AM AT SBSM6 RIVER
GAUGE.
&&
NFLocal storm report, Apr 30, 9:55 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG BROOKHAVEN 31.58N 90.44W
04/30/2017 LINCOLN MS EMERGENCY MNGR
A FEW TREES DOWN AROUND TOWN INCLUDING ONE
ON A HOUSE.
&&
TWThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 12:00Z
3.0 hours before the tornado, 125 km from the path. April 30, 2017.
- Mixed-layer CAPE
- 647 J/kg
- Mixed-layer CIN
- -84 J/kg
- Surface CAPE
- 791 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.0
- 0-3 km lapse rate
- 5.3 K/km
Jackson, MS (KJAN), 00:00Z
9.0 hours after it, 125 km from the path. May 1, 2017.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -88 J/kg
- Surface CAPE
- 150 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
- 0-3 km lapse rate
- 4.8 K/km
The surface observations
Winona (5A6), 9 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 127 km away, was scanning. The volume nearest the touchdown began at 14:59 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2017 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of April 30, 2017
42 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 30 | 1:25 AM CDT | EF1 | Clay, AR | 2.8 | 100 | $100,000 | ||
| April 30 | 1:56 AM CDT | EF1 | Dunklin, AR to MO | 2.0 | 50 | $20,000 | ||
| April 30 | 2:07 AM CDT | EF1 | Mississippi, AR | 5.6 | 150 | $300,000 | ||
| April 30 | 2:08 AM CDT | EF1 | Dunklin, MO | 1.2 | 100 | $250,000 | ||
| April 30 | 2:15 AM CDT | EF1 | Lonoke, AR | 5.1 | 400 | $10,000 | ||
| April 30 | 2:52 AM CDT | EF2 | New Madrid, MO | 4.0 | 150 | $60,000 | ||
| April 30 | 3:07 AM CDT | EF1 | Winn Parish, LA | 6.9 | 1,760 | $50,000 | ||
| April 30 | 4:20 AM CDT | EF1 | Avoyelles Parish, LA | 0.6 | 95 | $110,000 | ||
| April 30 | 4:44 AM CDT | EF1 | Morehouse Parish, LA | 5.7 | 50 | $100,000 | ||
| April 30 | 5:50 AM CDT | EF0 | Drew, AR | 1.1 | 75 | $50,000 | ||
| April 30 | 6:14 AM CDT | EF2 | Adams, MS | 3.4 | 440 | $400,000 | ||
| April 30 | 7:13 AM CDT | EF1 | Warren, LA to MS | 9.2 | 440 | $100,000 | ||
| April 30 | 7:24 AM CDT | EF1 | Jefferson, MS | 14.4 | 440 | $300,000 | ||
| April 30 | 7:30 AM CDT | EF2 | Claiborne, MS | 19.9 | 880 | $530,000 | ||
| April 30 | 8:01 AM CDT | EF0 | Copiah, MS | 5.2 | 100 | $50,000 | ||
| April 30 | 8:10 AM CDT | EF1 | Hinds, MS | 6.1 | 300 | $115,000 | ||
| April 30 | 8:14 AM CDT | EF1 | Warren, MS | 2.7 | 900 | $50,000 | ||
| April 30 | 8:22 AM CDT | EF1 | Hinds, MS | 20.3 | 880 | $300,000 | ||
| April 30 | 8:23 AM CDT | EF1 | Hinds, MS | 7.1 | 1,800 | $95,000 | ||
| April 30 | 8:23 AM CDT | EF1 | Hinds, MS | 1.1 | 150 | $70,000 | ||
| April 30 | 8:28 AM CDT | EF1 | Hinds, MS | 2.0 | 500 | $150,000 | ||
| April 30 | 8:46 AM CDT | EF0 | Tipton, TN | 2.1 | 100 | $100,000 | ||
| April 30 | 8:50 AM CDT | EF1 | Madison, MS | 6.0 | 400 | $40,000 | ||
| April 30 | 8:51 AM CDT | EF1 | Yazoo, MS | 5.0 | 1,500 | $20,000 | ||
| April 30 | 8:54 AM CDT | EF2 | Yazoo, MS | 21.7 | 1,700 | $2.3 million | ||
| April 30 | 9:06 AM CDT | EF1 | Yazoo, MS | 6.9 | 1,003 | $130,000 | ||
| April 30 | 9:16 AM CDT | EF2 | Yazoo, MS | 23.4 | 1,900 | 1 | $3.8 million | |
| April 30 | 9:38 AM CDT | EF1 | Holmes, MS | 9.1 | 400 | $40,000 | ||
| April 30 | 9:41 AM CDT | EF0 | Scott, MS | 4.3 | 100 | $50,000 | ||
| April 30 | 9:42 AM CDT | EF1 | Attala, MS | 3.9 | 600 | $60,000 | ||
| April 30 | 9:42 AM CDT | EF1 | Holmes, MS | 3.0 | 600 | $30,000 | ||
| April 30 | 9:51 AM CDT | EF0 | Carroll, MS | 2.6 | 250 | $40,000 | ||
| April 30 | 10:11 AM CDT | EF1 | Montgomery, MS | 6.6 | 970 | $4.0 million | ||
| April 30 | 10:13 AM CDT | EF1 | Montgomery, MS | 5.6 | 800 | $40,000 | ||
| April 30 | 10:14 AM CDT | EF1 | Montgomery, MS | 6.8 | 650 | $75,000 | ||
| April 30 | 10:17 AM CDT | EF0 | Neshoba, MS | 0.3 | 50 | $20,000 | ||
| April 30 | 10:18 AM CDT | EF1 | Webster, MS | 7.4 | 600 | $30,000 | ||
| April 30 | 10:26 AM CDT | EF1 | Calhoun, MS | 2.7 | 50 | $200,000 | ||
| April 30 | 11:37 AM CDT | EF1 | Lowndes, MS | 3.8 | 440 | $375,000 | ||
| April 30 | 1:15 PM CDT | EF1 | Pointe Coupee Parish, LA | 0.9 | 50 | |||
| April 30 | 1:50 PM CDT | EF0 | East Baton Rouge Parish, LA | 0.3 | 40 | |||
| April 30 | 2:12 PM CDT | EF0 | Cullman, AL | 10.1 | 215 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.